For those of you who have ISTH or Thyroid Hormone Resistance, what if anything happens when you take any form of T4? Also, I know everyone is very different, but at what dose did you start to feel improvement (just curious), did you feel worse before you felt better, and did you suddenly feel better at a certain dose from not feeling well on the one before that, or did it happen gradually? Am up to 100mcg (was at 50mcg two weeks ago, then 75 and now 100mcg) and don't feel any different, except much heavier b/c I haven't gotten my period and have been in terrible PMS state for the 11 days I have been late... TIA for your replies!
At what dose T3 did you start to feel better if... - Thyroid UK
Hormone resistance or no hormone resistance, you are increasing too fast. You will go right past your sweet spot at that rate.
Thanks! I am not sure, but my Dr. seemed pretty familiar with this? I am on compounded sustained release, upping it 25 mcg every two weeks. I thought I would have a lot of issues, but I think the issues I attributed to too much T3 are actually not enough T3! I start to get air hunger about a half hour before my dose. I am also supporting my adrenals and I think that is really helping. Can they make SR T3 in smaller doses? I am seeing him in two week and can ask. At this rate, I don't think I am anywhere near being over medicated. That was sort of part of my question - if i would notice subtle things by now?
Every two weeks? That's not what you said in your original post. (was at 50mcg two weeks ago, then 75 and now 100mcg) That sounds like every week.
But, the higher you go, the slower you should go, because you have no idea how much you're going to need. And it's not going to be sudden, like filling a glass with water. You need to give yourself time to feel the T3 in between each increase. But, I have no idea what sizes compounded SL T3 comes in. Never come across it, myself.
I have a certain amount of thyroid hormone resistance. It was complicated - very complicated - so I won't bore you with the details. But, I built up slowly and finally stopped at 75 mcg. Was on that for about 3 years. Then started doubting it was the best it could be, so went back to zero and started again. And, came to a stop at 75 mcg - but leaving a lot longer between increases than 2 weeks - more like a moth, at the end. Now, I've added in 25 mcg levo, just to see. And now I think I'm slightly over-medicated. My heart is telling me so. So, will go down 6.25 mcg tomorrow, and see how it progresses.
Sorry I wasn’t clear - I meant I had been on 50 mcg, then two weeks ago bumped up to 75mcg and today (2 weeks later) bumped up to a P.O. mcg.
This is an excerpt from Hugh Hamiltpn’s book. I think it means something that I feel absolutely no difference taking 50, 75 or 100mcg:
“Recommended starting dosage is 25 mcg daily. Daily dosage then may be increased by up to 25 mcg every 1 or 2 weeks.” “In the elderly or in pediatric patients, therapy should be started with 5 mcg daily and increased only by 5 mcg increments at the recommended intervals.” Decide on a starting dose and take that dose without increasing it for two weeks. Frequently changing the daily dose will not allow enough time to see what any particular dose does, good or bad. At the end of the two weeks evaluate any benefits of the initial daily dose. From the starting dose gradually increases the amount of T3 at intervals of two weeks. Do not expect to get any benefit on smaller doses as you have to get over a threshold before starting to feel any better. Through these increases, you reach what is called the “therapeutic window”, the dose at which there are no symptoms of overstimulation and the hypothyroid symptoms improve or disappear. In most cases, the therapeutic window involves high doses of T3 called "supraphysiological" dosages, that would massively overstimulate people who do not have ISTH. Improvements should be seen before any symptoms of overstimulation appear.
Of course it means something that you don't feel any different on the lower doses. But, I still say that if you increase too quickly, you will miss that spot at which you do feel well. That was certainly my experience the first time I tried, many, many years ago. I got up to 225 mcg daily and still felt bad, but with no idea if I felt hypo or hyper. The second time, taking it more slowly, I found I didn't need to go past 75 mcg - going up any further had a negative effect on my heart, so I came down again. I'm not saying you need 75, too. But, I am saying that taking it more slowly will give you a better idea how you feel, give you more time to listen to your body. There's not even any point in attempting this if you don't know how to listen to your body. And, remember, that some effects of T3 take a long time to make themselves felt - especially where the heart is concerned. T3 is not an instant fix, like some people imagine. Which is why, the higher you go, the slower you should go.
Certain foods and supplements intetfere with the absorption of thyroid hormones in the digestive system. That is why you are advised to take them away from food etc. SR versions stay in the digestive system for much longer and are therefore more likely to be affected. Dr John Lowe advised against using SR versions. He also recommended taking the daily amount as a single dose.
How Right You are . No Doubt . Thou I know and I'm strictly speaking for myself I'm sure I have some company being a thyroid patient we have very little patients for wanting to feel well Once and for All .
Who can blame us ????
Slowly but Surly is the Only way to go . How Right You Are ....
Not what you're looking for?
You may also like...
the same thing, I'm curious as to how long it took before you started to feel better? I am in...
taking the circadian dose, did a moment come when that issue was resolved? Can you please share...
How soon did you feel better when you added t3?
Increased my dose 4 days ago and feel just as bad as
addition to my 100mcg of Levo, but is there any reason why I should be feeling worse than before ?...
way it's going I feel like giving up on it. Really don't know what to do and feeling down today,...